MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a meniscal root repair surgery the needle broke inside the shaft of the scorpion.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as the visual evaluation of the received ar-12990n-1 with batch 15425015 noted that the distal end of the knee scorpion needle is broken off (see evaluation pictures 1 + 2).The fragment that broke off was returned.A functional test was not performed due to the damage to the device.The most likely cause of this condition was striking bone or using excessive force to pass the needle through fibrous/calcific tissue.The dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23477803
Report Number1220246-2025-05017
Device Sequence Number10431535
Product Code LXH
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)250423(17)300331(10)15425015
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15425015
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date10/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown